Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 32, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Apr 26, 2016, 3:36 AM MDT for Dundy County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2016, 3:36 AM MDT (09:36 UTC)
- Expired
- Apr 26, 2016, 4:00 AM MDT
- In force
- 24 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dundy County, NE
The radar
The Goodland radar (KGLD), 95 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2237 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
369
WUUS53 KGLD 260936
SVRGLD
NEC057-261000-
/O.NEW.KGLD.SV.W.0032.160426T0936Z-160426T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
336 AM MDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL DUNDY COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 400 AM MDT
* AT 335 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST
OF CHURCH GROVE CAMPGROUND...OR 16 MILES SOUTH OF IMPERIAL...MOVING
NORTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTH CENTRAL DUNDY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4011 10164 4017 10179 4035 10176 4035 10153
TIME...MOT...LOC 0935Z 193DEG 16KT 4028 10171
HAIL...1.00IN
WIND...60MPH
$$
JN2 follow-up statements
905
WWUS53 KGLD 260947
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
347 AM MDT TUE APR 26 2016
NEC057-261000-
/O.CON.KGLD.SV.W.0032.000000T0000Z-160426T1000Z/
DUNDY NE-
347 AM MDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM MDT
FOR NORTH CENTRAL DUNDY COUNTY...
AT 346 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF
CHURCH GROVE CAMPGROUND...OR 13 MILES SOUTH OF IMPERIAL...MOVING NORTH
AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH
CENTRAL DUNDY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4011 10164 4015 10171 4035 10170 4035 10153
TIME...MOT...LOC 0946Z 193DEG 16KT 4033 10169
HAIL...1.00IN
WIND...60MPH
$$
JN731
WWUS53 KGLD 260957
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
357 AM MDT TUE APR 26 2016
NEC057-261007-
/O.EXP.KGLD.SV.W.0032.000000T0000Z-160426T1000Z/
DUNDY NE-
357 AM MDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DUNDY COUNTY
WILL EXPIRE AT 400 AM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4011 10164 4015 10171 4035 10170 4035 10153
TIME...MOT...LOC 0955Z 193DEG 16KT 4033 10169
$$
JNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:17 AM MDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 26, 2:17 AM MDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 217 AM MDT TUE APR 26 2016 .SHORT TERM...(TODAY THROUGH THURSDAY NIGHT) ISSUED AT 215 AM MDT TUE APR 26 2016 A RELATIVELY STRONG H5 TROUGH IS MOVING THROUGH THE REGION AND SPARKING THUNDERSTORMS IN PORTIONS OF THE FORECAST AREA THIS MORNING. FOG IS POSSIBLE THROUGH MID MORNING WITH STRATUS LINGERING INTO THE MIDDAY HOURS MAINLY OUT AHEAD OF THE FRONT. THE TROUGH AND ASSOCIATED FRONT COMBINED WITH GOOD INSTABILITY AND SHEAR IS CREATING A FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORMS TO DEVELOP. BEHIND THE FRONT...TO THE SOUTHWEST AND WEST...THUNDERSTORM ACTIVITY IS NOT EXPECTED. WE WILL SEE SLIGHT THUNDERSTORM CHANCES ACROSS THE CWA FROM WEST TO EAST THIS MORNING WITH STRONGER STORMS DEVELOPING AS THE DAY PROGRESSES. THIS AFTERNOON WE WILL SEE SEVERE THUNDERSTORMS DEVELOP ALONG THE FRONT WHICH IS EXPECTED TO BE IN THE EASTERN PORTIONS OF THE CWA AT THAT TIME. CURRENT GUIDANCE PUTS THE STRONGEST CONVECTION MAINLY EAST OF HWY 283 HOWEVER ANYTHING THAT DEVELOPS ALONG THE FRONT/DRYLINE COULD QUICKLY BECOME SEVERE WITH RISKS INCLUDING VERY LARGE HAIL AND TORNADOES. THIS SYSTEM WILL MOVE VERY SLOWLY ACROSS THE REGION THIS AFTERNOON AND SPREAD ACTIVITY EAST THROUGH THE EVENING HOURS. WEAK JET STREAM FORCING WILL KEEP THE SYSTEM FROM BEING PUSHED EAST VERY QUICKLY AND AS A RESULT WE COULD SEE A CHANCE OF SCATTERED THUNDERSTORMS PERSIST INTO WEDNESDAY MORNING. SHORTWAVE HIGH PRESSURE WILL BUILD IN WEDNESDAY AFTERNOON AND EVENING WITH ONLY PARTIAL CLEARING POSSIBLE FOR THE OVERNIGHT HOURS AND INTO THURSDAY. .LONG TERM...(THURSDAY NIGHT THROUGH MONDAY) ISSUED AT 215 AM MDT TUE APR 26 2016 SHORTWAVE HIGH PRESSURE WILL MOVE OUT OF THE REGION LATE THURSDAY AND INTO FRIDAY AS A TROUGH OF LOW PRESSURE APPROACHES THE REGION FRIDAY MORNING. INSTABILITY WILL INCREASE AS THE DAY PROGRESSES AND STRONG THUNDERSTORMS COULD DEVELOP ALONG THE ASSOCIATED BOUNDARY AND FRONT. BOTH THE GFS AND ECMWF INDICATE AT LEAST MARGINAL INSTABILITY DURING THE MID TO LATE AFTERNOON AND EARLY EVENING ALONG A THETA E BOUNDARY THAT WILL BE DRAPED FROM NORTH NORTHWEST TO SOUTH SOUTHEAST. THIS WILL BE ANOTHER SLOW MOVING SYSTEM WITH THUNDERSTORMS POSSIBLE ONCE MORE ON SATURDAY AND SUNDAY AS THE H5 LOW MOVES OFF TO THE EAST NORTHEAST. LOWER POPS ARE FORECAST FOR MONDAY AS THE SYSTEM EXITS THE REGION WITH DRY WEATHER ON TUESDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1144 PM MDT MON APR 25 2016 WARM FRONT IS IN THE PROCESS OF SHIFTING TO THE NORTH AND EAST WITH ABUNDANT LOW LEVEL MOISTURE MOVING NORTH TOWARDS KGLD AND KMCK. EXPECT FOG/STRATUS TO DEVELOP BY 09-10Z AT BOTH KGLD/KMCK WITH THUNDERSTORM ACTIVITY ALSO POSSIBLE MAINLY AT KMCK. TREND SHOULD BE TOWARDS IMPROVING CONDITIONS AT KGLD AROUND 12Z WITH VFR CONDITIONS RETURNING THEN PREVAILING THROUGH THE REMAINING TAF PERIOD. STRATUS AND THUNDERSTORM CHANCES LINGERING AT KMCK AS FRONT WILL REMAIN NEAR TERMINAL THROUGH TUESDAY AFTERNOON. VFR CONDITIONS SHOULD PREVAIL AT KMCK BY TUESDAY EVENING AS DRIER MOVES INTO THE REGION. THERE IS A CONCERN FOR A FEW STRONGER/SEVERE THUNDERSTORMS WITH LARGE HAIL (2 INCHES OR LARGER) EARLY IN THE TAF PERIOD AT KMCK. BETTER CHANCES FOR SEVERE WINDS AND HAIL WOULD BE DURING THE AFTERNOON/EVENING AT KMCK. THERE ARE STILL QUESTIONS ON COVERAGE EVEN AT KMCK...SO I KEPT MENTION LIMITED TO VCTS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...TL LONG TERM...TL AVIATION...DR
Hazardous weather outlook, Apr 25, 1:47 PM MDT, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 147 PM MDT MON APR 25 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-262000- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 147 PM MDT MON APR 25 2016 /247 PM CDT MON APR 25 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT INTO EARLY TUESDAY MORNING NORTH OF INTERSTATE 70. LARGE HAIL WILL BE THE PRIMARY THREAT WITH THESE STORMS. FOG SHOULD DEVELOP ACROSS PORTIONS OF NORTHWEST KANSAS AFTER MIDNIGHT. VISIBILITIES AS LOW AS ONE QUARTER MILE ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ANY FOG THAT DEVELOPS OVER NORTHWEST KANSAS TONIGHT MAY LINGER INTO THE MID-MORNING HOURS TUESDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY. THE LOCATIONS UNDER THE HIGHEST THREAT ARE GENERALLY NORTH OF A LINE FROM WRAY COLORADO TO ATWOOD KANSAS TO HILL CITY KANSAS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. A TORNADO OR TWO CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Apr 26, 12:14 AM MDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1214 AM MDT TUE APR 26 2016
COZ090-260700-
YUMA COUNTY CO-
1214 AM MDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN YUMA COUNTY UNTIL 100 AM
MDT...
AT 1213 AM MDT...DOPPLER RADAR WAS TRACKING DEVELOPING STRONG
THUNDERSTORMS SOUTHWEST OF YUMA AND JOES...MOVING NORTHEAST AT 30
MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
YUMA...ECKLEY...HEARTSTRONG...CLARKVILLE...KIRK...ABARR AND JOES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4044 10242 3959 10255 3958 10280 4000 10280
4000 10279 4035 10279 4035 10278 4044 10278
TIME...MOT...LOC 0613Z 216DEG 26KT 4004 10281
JNSpecial weather statement, Apr 26, 3:10 AM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
310 AM MDT TUE APR 26 2016
NEZ079-261000-
DUNDY NE-
310 AM MDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DUNDY COUNTY UNTIL
400 AM MDT...
AT 310 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF CRETE...OR 19 MILES SOUTHWEST OF IMPERIAL...MOVING NORTH
AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN DUNDY
COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4031 10167 4017 10182 4027 10204 4035 10202
4035 10166
TIME...MOT...LOC 0910Z 199DEG 17KT 4032 10190
JNThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:56 AM MDT | Severe Thunderstorm Warning | GLD | Dundy | 19 min |
| Apr 26, 3:10 AM MDT | Special Weather Statement | GLD | Dundy | 50 min |
| Apr 26, 3:56 AM MDT | Special Weather Statement | GLD | Dundy | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.